Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 3, 2009, 5:41 PM CDT for Union County, Arkansas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 3, 2009, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:42 PM CDT | FLASH FLOOD | El Dorado, AR | SHERRIFF OFFICE REPORTING CARS FLOODED OUT AND STALLED IN THE CITY OF EL DORADO. |
| Jun 3, 6:16 PM CDT | FLASH FLOOD | El Dorado, AR | FLOODING CONTINUES IN THE CITY OF EL DORADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 032241
FFWSHV
ARC139-040045-
/O.NEW.KSHV.FF.W.0039.090603T2241Z-090604T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...EL DORADO...
* UNTIL 745 PM CDT
* AT 540 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FLOODING IS
BEING REPORTED IN THE CITY OF EL DORADO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWSON AND
CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3301 9233 3302 9273 3330 9278 3339 9274
3338 9266 3337 9265 3338 9256 3336 9252
3333 9251 3333 9245 3331 9245 3329 9244
3329 9238
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:07 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT WED JUN 3 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A SMATTERING OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS THE FORECAST AREA AT MID-AFTERNOON...ALONG AND AHEAD OF A COLD FRONT. THE COLD FRONT CONTINUES MAKING SOME SLOW PROGRESS SOUTH/EASTWARD THIS AFTERNOON...AND STRETCHES FROM HUNTSVILLE TEXAS TO HOT SPRINGS ARKANSAS AS OF 2 PM. WHILE DEWPOINTS DIMINISH SOMEWHAT BEHIND THE FRONT...MUCH OF THE LOW-LEVEL DRYING REMAINS NEAR THE IH-35 CORRIDOR THIS AFTERNOON. THE TRULY DRIER AIRMASS IS EXPECTED TO START WORKING ITS WAY INTO OUR AREA THIS EVENING AS BOUNDARY LAYER WINDS BECOME NORTHERLY. FIRST PERIOD SHOWER/THUNDERSTORM PROBABILITIES WILL BE HEAVILY BASED UPON ONGOING RADAR TRENDS. THE REGION SHOULD CONTINUE DRYING OUT FROM WEST TO EAST THURSDAY AS THE FRONT MOVES EAST OF THE REGION. A NORTHWESTERLY FLOW ALOFT SHOULD BRING HIGH PRESSURE INTO THE REGION THURSDAY NIGHT...AND HIGH PRESSURE/RIDGING ALOFT SHOULD GAIN CONTROL OF OUR WEATHER FRIDAY. BASED ON THE LATEST INFORMATION...I PLAN ON KEEPING AT LEAST A SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST FOR /MAINLY/ EASTERN AREAS THROUGH THURSDAY...BEFORE ENDING THURSDAY NIGHT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... RIDGING IS EXPECTED TO CONTROL OUR WEATHER FOR THE UPCOMING WEEKEND...PROVIDING AN EARLY TASTE OF SUMMER TO THE FORECAST AREA. HIGHS THIS WEEKEND SHOULD RISE ABOVE NORMAL...WITH MOST PLACES RISING TO INTO THE LOWER 90S OR SO. THE RIDGE IS FORECAST TO START BREAKING DOWN SUNDAY...AS A SHORTWAVE TROUGH DIVES INTO THE FOUR CORNERS REGION. THIS SHOULD START PUSHING ANOTHER COLD FRONT OUR WAY BY MONDAY...REACHING THE IH-30 CORRIDOR TUESDAY MORNING. AS THE SHORTWAVE TROUGH EJECTS ACROSS THE NORTHERN UNITED STATES...THE UPPER FLOW IS EXPECTED TO BECOME INCREASINGLY ZONAL OVER OUR REGION. THIS WILL LIKELY RESULT IN THE FRONT STALLING SOMEWHERE AROUND THE LOUISIANA/ARKANSAS STATE LINE HEADING INTO WEDNESDAY. SHOWER/THUNDERSTORM PROBABILITIES WILL LIKELY BE GREATEST IN VICINITY OF THE FRONT. HOWEVER...JUST ABOUT EVERYONE STANDS A SHOT OF SEEING SOME /MAINLY AFTERNOON/ CONVECTION. I HAVE INCREASED THE ODDS OF SEEING CONVECTION MONDAY WITH THIS PACKAGE...BUT HAVE REMAINED VERY CLOSE TO THE ONGOING FORECAST FOR TUESDAY AND WEDNESDAY. /21/ && .AVIATION... SCT CONVECTION IS ONGOING ACROSS E TX...NW LA...AND SW AR...PACKING SMALL HAIL AND WIND GUSTS TO NEAR 45 KT AT THE SFC. THIS ACTIVITY IS ON A GENERALLY EWD HEADING AT AROUND 25 KTS. COLD FRONT APPEARS TO BE ROUGHLY ALONG A LINE FROM KTXK...TO KJSO. THE FRONT WILL GRADUALLY PUSH THROUGH THE SE PORTIONS OF THE REGION BY LATE TONIGHT. CONVECTION WILL CONTINUE TO BE POSSIBLE INTO THE EVENING... ESPECIALLY JUST AHEAD OF THE FRONT...BUT SHOULD REMAIN SCT IN NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING... AND/OR WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL PASSAGE... AND WILL LIKELY NOT LIFT TO VFR UNTIL MID AFTERNOON THURSDAY. SE WINDS 5-10 KT WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER FROPA. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 82 61 88 66 / 50 20 10 0 0 MLU 67 79 60 86 64 / 70 30 10 0 0 DEQ 59 80 57 86 65 / 40 10 0 0 10 TXK 62 78 59 86 65 / 50 20 0 0 0 ELD 62 78 58 86 62 / 60 20 10 0 0 TYR 63 83 62 88 69 / 50 10 0 0 0 GGG 63 82 60 88 67 / 50 10 0 0 0 LFK 66 85 62 89 67 / 50 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...D. BUTTS AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 11:20 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 AM CDT WED JUN 3 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1120 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THOUGH IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. D. BUTTS
In the hours before
Special weather statement, Jun 3, 4:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT WED JUN 3 2009
LAZ010-011-017-018-TXZ153-032245-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-SHELBY-
447 PM CDT WED JUN 3 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO...RED RIVER...NORTHWESTERN NATCHITOCHES AND
NORTHERN SABINE...
IN EASTERN TEXAS...
NORTHEASTERN SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...LOGANSPORT...MANSFIELD AND JOAQUIN...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF ZWOLLE...OR 16 MILES SOUTH
OF MANSFIELD...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN THE MENTIONED AREAS SHOULD MONITOR THESE STORMS CLOSELY.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Jun 3, 4:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 7 N HOMER 32.90N 93.08W
06/03/2009 CLAIBORNE LA LAW ENFORCEMENT
SO REPORTING A TREE OVER US 79
&&
04Local storm report, Jun 3, 5:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 15 W EL DORADO 33.18N 92.92W
06/03/2009 UNION AR LAW ENFORCEMENT
POWERLINE DOWNED ON SHULER ROAD
&&
04Local storm report, Jun 3, 5:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ZWOLLE 31.64N 93.64W
06/03/2009 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
JTALLEYLocal storm report, Jun 3, 5:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG MANY 31.57N 93.47W
06/03/2009 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
JTALLEYLocal storm report, Jun 3, 5:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 3 WNW BOSSIER CITY 32.53N 93.72W
06/03/2009 BOSSIER LA LAW ENFORCEMENT
POWERLINE DOWN ALONG BENTON ROAD
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 45 min |
| Jun 3, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 44 min |
| Jun 3, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 41 min |
| Jun 3, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Union | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.